MAUDE Adverse Event Report: ETHICON INC. MONOCRYL PLUS SUTURE 36"(90CM) 3-0 VIO; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MONOCRYL PLUS SUTURE 36"(90CM) 3-0 VIO; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number MCP942G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by distributor per customer that product was being taken out of package and needle fell off.There was no patient consequences reported.Based on the information currently available, the short insertion issue was identified as pull out during the investigation of the sample received.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: 1.Please specify if the needle broken or pull off of the suture? the needle was not obviously broken or damaged, it pulled directly off the suture.2.When was the needle detached/pulled off from the suture (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify the needle detached during removal from the package, we were not able to completely remove the suture from the package before the needle came off.3.Is the damaged device available to be returned for evaluation? if yes, to who and where can a return kit be send for recollection? yes, we still have the suture and the suture package but the needle has already been properly disposed of.Investigation summary: according to the information received, it was reported pull off suture needle pre-op.The product was returned to ethicon for evaluation.One labeled winding former with a suture partially dispensed was received for analysis.Product code mcp942g.After investigation of the sample, short insertion was observed in the strand.The visual inspection concluded that the suture was detached from the needle since the insertion end of the suture did not meet the requirement.The needle was not returned for visual inspection.Based on the information currently available, the short insertion issue was identified as pull out during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.

Brand Name
MONOCRYL PLUS SUTURE 36"(90CM) 3-0 VIO
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21287500
Report Number2210968-2025-01174
Device Sequence Number7831109
Product Code GAM
UDI-Device Identifier10705031218628
UDI-Public(01)10705031218628(17)250930(10)TLMCHT
Combination Product (Y/N)Y
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K050845
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue NumberMCP942G
Device Lot NumberTLMCHT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Initial Report FDA Received Date01/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown